Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 6, 2016, 3:52 PM MDT. It took effect at Oct 7, 2016, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 3:52 PM MDT (21:52 UTC)
- In effect from
- Oct 7, 2016, 2:00 AM MDT
- Expired
- Oct 7, 2016, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
100 WWUS75 KABQ 062152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT THU OCT 6 2016 ...SUBFREEZING TEMPERATURES FOR THE NORTHWEST PLATEAU...THE NORTHEAST HIGHLANDS AND WESTERN HARDING COUNTY TONIGHT... .CLEAR SKIES...LIGHT WINDS AND DRY CONDITIONS WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE UPPER 20S TO LOW 30S ACROSS THE NORTHWEST PLATEAU. MEANWHILE...A BACK DOOR COLD FRONT WILL INVADE THE EASTERN PLAINS WHICH WILL ALLOW TEMPERATURES TO COOL NEAR OR BELOW FREEZING ACROSS THE NORTHEAST HIGHLANDS AND WESTERN HARDING COUNTY. NMZ501-529-531-070400- /O.NEW.KABQ.FZ.W.0004.161007T0800Z-161007T1500Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-HARDING COUNTY- 352 PM MDT THU OCT 6 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. * LOCATION...THE NORTHWEST PLATEAU...NORTHEAST HIGHLANDS AND WESTERN HARDING COUNTY INCLUDING FARMINGTON...LAS VEGAS...AND ROY. * TIMING...TEMPERATURES WILL FALL NEAR TO BELOW FREEZING AFTER MIDNIGHT BEFORE WARMING BY MID MORNING FRIDAY. EXPECT THE COLDEST TEMPERATURES AROUND SUNRISE. * TEMPERATURES...28 TO 33 DEGREES. * LOCAL IMPACTS...TAKE MEASURES TO PROTECT SENSITIVE VEGETATION INCLUDING MOVING POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. ALSO REMEMBER TO BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 32
2 follow-up statements
169 WWUS75 KABQ 070329 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 929 PM MDT THU OCT 6 2016 ...SUBFREEZING TEMPERATURES FOR THE NORTHWEST PLATEAU...THE NORTHEAST HIGHLANDS AND WESTERN HARDING COUNTY TONIGHT... .CLEAR SKIES...LIGHT WINDS AND DRY CONDITIONS WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE UPPER 20S TO LOW 30S ACROSS THE NORTHWEST PLATEAU. MEANWHILE...A BACK DOOR COLD FRONT WILL INVADE THE EASTERN PLAINS WHICH WILL ALLOW TEMPERATURES TO COOL NEAR OR BELOW FREEZING ACROSS THE NORTHEAST HIGHLANDS AND WESTERN HARDING COUNTY. NMZ501-529-531-071500- /O.CON.KABQ.FZ.W.0004.161007T0800Z-161007T1500Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-HARDING COUNTY- 929 PM MDT THU OCT 6 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... * LOCATION...THE NORTHWEST PLATEAU...NORTHEAST HIGHLANDS AND WESTERN HARDING COUNTY INCLUDING FARMINGTON...LAS VEGAS...AND ROY. * TIMING...TEMPERATURES WILL FALL NEAR TO BELOW FREEZING AFTER MIDNIGHT BEFORE WARMING BY MID MORNING FRIDAY. EXPECT THE COLDEST TEMPERATURES AROUND SUNRISE. * TEMPERATURES...28 TO 33 DEGREES. * LOCAL IMPACTS...TAKE MEASURES TO PROTECT SENSITIVE VEGETATION INCLUDING MOVING POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. ALSO REMEMBER TO BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
032 WWUS75 KABQ 071443 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 843 AM MDT FRI OCT 7 2016 NMZ501-529-531-071545- /O.EXP.KABQ.FZ.W.0004.000000T0000Z-161007T1500Z/ NORTHWEST PLATEAU-NORTHEAST HIGHLANDS-HARDING COUNTY- 843 AM MDT FRI OCT 7 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:38 PM MDT, 14 minutes earlier.
Area forecast discussion, Oct 6, 3:38 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 338 PM MDT THU OCT 6 2016 .SYNOPSIS... Tonight, a back door cold front will dive south through the eastern plains with cooler and windier conditions to follow. Expect subfreezing lows across the northwest plateau and the western edges of the northeast highlands and Harding County. Temperatures will remain below normal over the weekend. Shower and thunderstorm chances will increase as subtropical moisture surges northward from the Baja low. A drier, warmer pattern will return next week as upper level ridging builds over the region. 32 && .DISCUSSION... Tonight's back door cold front will bring another round of winds across the eastern plains as it pushes southward with 45 mph wind gusts out of the north to northeast. Temperatures will cool 5 to 15 degrees overnight as the front moves south. Widespread freezing condtions are expected across much of northern New Mexico tonight. A freeze warning will be issued for northwest plateau, northeast highlands and western Harding county that will see subfreezing conditions the first time this season. Winds will begin shifting easterly as the front weakens but the Rio Grande Valley will see gusty east canyon winds Friday morning which may pose a problem for balloonists at the ABQ Balloon Fiesta. Gusts could reach 25 to 30 mph below the canyons before gradually tapering down by the early afternoon hours. The back door front will gradually wash out throughout the day just before moisture begins seeping northward. Subtropical moisture from the Baja low will seep into southern portions of the state Friday before reaching central and western areas Saturday into Saturday evening. Shower and thunderstorm coverage will then expand eastward on Sunday. Showers and thunderstorms will begin tapering off late Sunday into Monday as drier mid level air filters in from the west, helping temperatures rebound back to seasonal norms. Another upper level trough will pass through central CO Tuesday with minimal precipitation chances across the extreme northern mountains. The rest of work week will be drier and warmer as upper level ridging builds over the region. 32 && .FIRE WEATHER... An upper level wave and associated cold front will slide across NM today and tonight. Southwest flow ahead of this front will generate another round of marginal critical fire weather conditions in the area from near Las Vegas to Clines Corners and Santa Rosa. Haines values are still in the 3 to 4 range and the duration is expected to be limited, so no red flags will be issued. HIgh temperatures will fall to between 5 and 10F below normal across the north today while winds shift to the northwest behind the front. The back door portion of the front will slide southwest through the eastern plains tonight and generate a few hours of strong northeast winds. Humidity values will trend much higher than the past several days while low temperatures fall below normal behind the front. A weak gap wind is still likely for a few hours Friday morning mainly from ABQ southward. Friday will be 10 to 20F cooler over central & eastern NM and winds will overall trend lighter statewide. Surface winds will shift south through the day and begin to improve low level moisture, Meanwhile, an upper wave approaching from the Baja region will force mid and upper level moisture north over NM through Saturday. Ingredients will combine over the weekend to bring a significant increase in the potential for showers and storms. The main focus for wetting rains will be over central and eastern NM. Ventilation Friday through the weekend will deteriorate to poor or fair all areas. Temperatures will trend closer to normal early next week as drier southwest flow redevelops over the state behind the departing wave. Another weather system is possible by mid week but models have been inconsistent and confidence is low. 42 && .AVIATION... 18Z TAF CYCLE One surface cold front is crossing NM today while another stronger one drops south across eastern NM tonight, then pours into the Rio Grande Valley after 06z. Winds will gust to around 30kt out of the west this afternoon across the eastern highlands and plains. They will shift to the north tonight with gusts around 30 to 35 kt from CAO to CVN. East canyon winds will gust around 30 kt starting around 08z tonight. Patchy low clouds are possible later tonight across the east, including LVS, TCC and ROW. VFR conditions expected most of the time though, perhaps briefly dipping to MVFR due to the ceiling dropping below 3000 feet across eastern areas. VFR with no significant aviation concerns over the far west. 40 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 30 70 39 73 / 0 0 5 10 Dulce........................... 19 66 27 70 / 5 5 5 20 Cuba............................ 29 66 36 67 / 0 5 5 40 Gallup.......................... 25 71 38 70 / 0 5 5 40 El Morro........................ 26 68 35 63 / 0 5 10 50 Grants.......................... 27 68 41 64 / 0 5 10 40 Quemado......................... 36 73 44 64 / 0 5 20 50 Glenwood........................ 44 79 50 69 / 0 10 30 60 Chama........................... 18 62 26 65 / 0 5 5 20 Los Alamos...................... 38 64 40 66 / 0 5 5 40 Pecos........................... 36 60 37 64 / 0 5 10 40 Cerro/Questa.................... 28 63 31 67 / 0 5 5 20 Red River....................... 21 55 25 61 / 0 5 5 20 Angel Fire...................... 16 58 23 64 / 0 5 5 30 Taos............................ 24 64 31 68 / 0 5 5 20 Mora............................ 32 59 34 64 / 0 5 5 50 Espanola........................ 30 70 38 70 / 0 0 5 40 Santa Fe........................ 38 63 39 64 / 0 5 5 40 Santa Fe Airport................ 35 65 40 66 / 0 0 5 30 Albuquerque Foothills........... 45 68 45 67 / 0 0 10 40 Albuquerque Heights............. 43 70 46 69 / 0 0 10 30 Albuquerque Valley.............. 37 73 42 70 / 0 0 10 30 Albuquerque West Mesa........... 41 72 44 71 / 0 0 10 30 Los Lunas....................... 39 73 45 71 / 0 0 10 30 Rio Rancho...................... 40 71 43 71 / 0 0 10 30 Socorro......................... 44 73 49 72 / 0 5 20 50 Sandia Park/Cedar Crest......... 38 64 42 64 / 0 5 10 50 Tijeras......................... 40 64 43 65 / 0 0 10 50 Moriarty/Estancia............... 30 62 35 64 / 0 0 10 30 Clines Corners.................. 33 56 38 60 / 0 5 10 30 Gran Quivira.................... 41 66 42 66 / 0 0 10 40 Carrizozo....................... 45 68 47 68 / 0 10 20 50 Ruidoso......................... 38 56 41 56 / 0 10 40 60 Capulin......................... 31 58 37 68 / 5 5 5 5 Raton........................... 30 61 34 69 / 5 5 5 10 Springer........................ 31 64 34 71 / 0 0 5 10 Las Vegas....................... 30 58 35 65 / 0 5 5 20 Clayton......................... 35 61 41 72 / 5 0 5 5 Roy............................. 32 60 39 68 / 0 0 5 5 Conchas......................... 40 63 43 74 / 0 0 10 10 Santa Rosa...................... 40 61 43 73 / 0 0 10 20 Tucumcari....................... 40 64 44 71 / 5 5 10 10 Clovis.......................... 40 61 45 71 / 10 5 10 20 Portales........................ 41 62 46 72 / 10 5 10 20 Fort Sumner..................... 40 62 44 71 / 0 5 10 30 Roswell......................... 47 62 50 65 / 5 10 20 30 Picacho......................... 46 62 48 67 / 0 10 20 40 Elk............................. 44 60 46 63 / 0 10 30 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 9 AM MDT Friday for the following zones... NMZ501-529-531. && 32
Hazardous weather outlook, Oct 6, 5:54 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT THU OCT 6 2016 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 554 AM MDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING TEMPERATURES WILL PROBABLY BRING AN END TO THE GROWING SEASON EARLY FRIDAY MORNING ACROSS ALL OF THE NORTHWEST PLATEAU...NORTHEAST HIGHLANDS...WESTERN PARTS OF THE NORTHEAST PLAINS AND MUCH OF THE EAST CENTRAL HIGHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Freeze Warnings in New Mexico, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.